Is it safe to mix Mirvaso with an OTC hydrocortisone cream?
Doctor Answers 3
Mirvaso and steroid cream.
Like others, Im not over impressed with Mirvaso. In fact I see more 'rebounds ' from Mirvaso than good experience from this topical, however this is only a viewpoint as I don't prescribe this on a regular basis (due to rebound). Yes, you can mix, but be carful as to not invoke steroid induced rosacea ... be guided by your dermatologist. Steroids can suppress rosacea, but then worsen it, ie. rebound. This is a well known fact.
Rosacea is very complex and a tailored treatment program give the best results. This is because there are many types of rosacea (telengtctatic or capillaries, flushing and redness, acne like rosacea, ocular rosacea and even rhinophyma rosacea.)
To add to the complexity, everyone has different flare factors- Sunlight, stress, foods, chemical irritants, creams, changes in temperature, alcohol. The list goes on.
A detailed history, together with a treatment tailored according to YOUR type of rosacea will give the best results. As a guide, I use a combination of -
1. Lasers ( to treat redness, broken capillaries, rhinophyma, flushing)- best laser is the V BEAM. IPL can be used, but usually not as effective. Laser toning using the long pulse Nd Yag at 1064 can help with background redness.
2. Creams - anti inflammatory
3. Tablets -anti - inflammatory and sometimes low dose Vitamin A.
4. For females- Mineral make up is recommend, over make up that contains parabens.
For the best results, consult a dermatologist for both medical and laser treatment options.
Dr Davin S. Lim.
HCT and mirvaso
I'm not a big fan of Mirvaso. In my hands, Mirvaso has caused more rebound redness than I care for. I have had angry patients that did not care for the redness. With that said, hydrocortisone should not cause any complication if you find benefit using it alongside mirvaso. To my knowledge, there is no literature on a synergistic effect of the two being used together
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.